Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 96, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 5, 2005, 11:05 PM CDT for Angelina County, Cherokee County, Nacogdoches County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2005, 11:05 PM CDT (04:05 UTC)
- Expired
- Apr 6, 2005, 12:00 AM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 133 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 11:00 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 5, 11:00 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1100 PM CDT TUE APR 5 2005 .DISCUSSION... HAVE UPDATED THE ZONES TO REMOVE THE TORNADO WATCH NUMBER 125 AND INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 127. && .PRELIMINARY POINT TEMPS/POPS... SHV 62 75 55 70 / 70 30 10 10 MLU 63 74 55 69 / 70 50 20 10 DEQ 57 72 48 67 / 70 50 20 10 TXK 59 74 54 67 / 70 50 20 10 ELD 62 74 53 68 / 70 50 20 10 TYR 58 75 52 70 / 70 10 10 10 GGG 60 75 53 70 / 70 10 10 10 LFK 61 80 52 73 / 70 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06
Hazardous weather outlook, Apr 5, 12:00 PM CDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 5 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-061100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE AREA THIS AFTERNOON AND TONIGHT. A STRONG UPPER LEVEL STORM SYSTEM AND AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT AND EARLY WEDNESDAY. THUNDERSTORMS WILL DEVELOP OVER OKLAHOMA AND NORTH TEXAS THIS AFTERNOON AND MOVE INTO SOUTHEAST OKLAHOMA AND THE WESTERN PORTIONS OF NORTHEAST TEXAS BY LATE AFTERNOON. THE STORMS WILL THEN SPREAD ACROSS THE REMAINDER OF NORTHEAST TEXAS...NORTH LOUISIANA AND SOUTHWEST ARKANSAS TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH THESE THUNDERSTORMS. HOWEVER DUE TO STRONG SHEAR...ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Apr 5, 9:30 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 930 PM CDT TUE APR 5 2005 ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165-060900- ANGELINA-BOSSIER-BOWIE-CADDO-CAMP-CASS-CHEROKEE-CLAIBORNE-COLUMBIA- DE SOTO-FRANKLIN-GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE- LITTLE RIVER-MARION-MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NEVADA- PANOLA-RED RIVER TX-RUSK-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UPSHUR- WEBSTER-WOOD- 930 PM CDT TUE APR 5 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 127 IN EFFECT UNTIL 400 AM CDT FOR SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...EXTREME SOUTHEAST OKLAHOMA...AND MOST OF EAST TEXAS... SEVERE THUNDERSTORM WATCH NUMBER 127 CONTINUES IN EFFECT FOR THE FOLLOWING COUNTIES AND PARISHES... IN SOUTHEAST OKLAHOMA... MCCURTAIN IN SOUTHWEST ARKANSAS... COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER... MILLER...NEVADA...SEVIER...UNION... IN NORTHEAST TEXAS... ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG... HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA... RED RIVER...RUSK...SHELBY...SMITH...TITUS...UPSHUR...WOOD... IN NORTHWEST LOUISIANA... BOSSIER...CADDO...CLAIBORNE...DE SOTO...WEBSTER... STRONG LIFT AHEAD OF AN UPPER LEVEL LOW...ALONG WITH WARM... MOIST AND UNSTABLE AIR...FEEDING INTO THE REGION INTO A SLOW MOVING DRY LINE...THAT TRAILED SOUTH ACROSS OKLAHOMA AND TEXAS... WILL PRODUCE STRONG AND SEVERE THUNDERSTORMS. SEVERE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL... UP TO BASEBALL TO SOFTBALL SIZE OVER EAST TEXAS...AND THREE QUARTER TO ONE INCH SIZE IN SOUTHWEST ARKANSAS. MOST OF THE REPORTED SEVERE WEATHER THROUGH 930 PM CDT...HAVE BEEN LARGE HAIL. 06
Local storm report, Apr 5, 9:50 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HAIL 12 NW JACKSONVILLE 32.09N 95.40W
04/05/2005 3.00 INCH CHEROKEE TX BROADCAST MEDIA
TEA CUP SIZED HAIL FELL AT CHEROKEE LANDING ON THE EAST
SIDE OF LAKE PALESTINE ON THE SOUTHERN TIP OF THE LAKE
NEAR THE DAM
0845 PM HAIL 10 NW JACKSONVILLE 32.07N 95.38W
04/05/2005 0.75 INCH CHEROKEE TX LAW ENFORCEMENT
PENNY SIZED HAIL FELL IN THE COMMUNITY OF CUNEY
0850 PM HAIL 5 WNW BULLARD 32.17N 95.40W
04/05/2005 2.75 INCH SMITH TX BROADCAST MEDIA
GOLFBALL TO BASEBALL SIZED HAIL FELL IN THE COMMUNITY OF
TEASELVILLE
0850 PM HAIL 5 W TROUP 32.14N 95.21W
04/05/2005 1.75 INCH SMITH TX LAW ENFORCEMENT
0855 PM HAIL 5 S TYLER 32.26N 95.30W
04/05/2005 0.88 INCH SMITH TX BROADCAST MEDIA
NICKEL SIZED HAIL FELL IN FLINT
0855 PM HAIL 5 S BULLARD 32.07N 95.32W
04/05/2005 0.88 INCH CHEROKEE TX BROADCAST MEDIA
NICKEL SIZED HAIL FELL AT MOUNT SELMAN
0855 PM HAIL BULLARD 32.14N 95.32W
04/05/2005 1.00 INCH CHEROKEE TX BROADCAST MEDIA
&&
15Local storm report, Apr 5, 10:23 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 1 N TROUP 32.16N 95.12W
04/05/2005 2.00 INCH SMITH TX LAW ENFORCEMENT
0925 PM HAIL 2 SE WHITEHOUSE 32.21N 95.20W
04/05/2005 0.88 INCH SMITH TX BROADCAST MEDIA
0930 PM HAIL 1 N TROUP 32.16N 95.12W
04/05/2005 1.50 INCH SMITH TX BROADCAST MEDIA
PING PONG BALL SIZED HAIL NEAR TROUP
0935 PM HAIL 5 W HENDERSON 32.16N 94.88W
04/05/2005 1.75 INCH RUSK TX LAW ENFORCEMENT
GOLFBALL SIZED HAIL FELL IN THE COMMUNITY OF JOINERVILLE
0935 PM HAIL 8 W HENDERSON 32.16N 94.93W
04/05/2005 1.00 INCH RUSK TX BROADCAST MEDIA
QUARTER SIZED HAIL FELL AT TURNERTOWN ON HIGHWAY 64 WEST
OF HENDERSON
0940 PM HAIL HENDERSON 32.16N 94.80W
04/05/2005 1.25 INCH RUSK TX TRAINED SPOTTER
HALF DOLLAR SIZED HAIL FELL IN DOWNTOWN HENDERSON
0945 PM HAIL 10 SE HENDERSON 32.05N 94.68W
04/05/2005 0.75 INCH RUSK TX TRAINED SPOTTER
HAIL FELL ABOUT 10 MILES EAST OF LANEVILLE
0955 PM HAIL 2 NE HENDERSON 32.18N 94.77W
04/05/2005 1.75 INCH RUSK TX PUBLIC
1000 PM HAIL TATUM 32.31N 94.52W
04/05/2005 2.50 INCH RUSK TX LAW ENFORCEMENT
TENNIS BALL SIZED HAIL FELL ON THE RUSK COUNTY SIDE OF
TATUM. HAIL APPARENTLY WAS THROWN OUT OF THE NORTH SIDE
OF THE SEVERE THUNDERSTORM...SOME 15 MILES OR SO AWAY
FROM THE MAIN HAIL CORE
&&
15Local storm report, Apr 5, 10:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM HAIL 5 W CARTHAGE 32.15N 94.42W
04/05/2005 1.75 INCH PANOLA TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL IN THE SNAP AND CLAYTON COMMUNITIES
ALONG HIGHWAY 315 WEST OF CARTHAGE
1030 PM HAIL CARTHAGE 32.15N 94.34W
04/05/2005 1.75 INCH PANOLA TX LAW ENFORCEMENT
GOLF BALL SIZED HAIL IN CARTHAGE
&&
15Local storm report, Apr 5, 10:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL GARY CITY 32.03N 94.37W
04/05/2005 1.75 INCH PANOLA TX EMERGENCY MNGR
GOLF BALL SIZED HAIL FELL IN GARY
1035 PM TSTM WND DMG 7 WSW CARTHAGE 32.11N 94.45W
04/05/2005 PANOLA TX EMERGENCY MNGR
FED EX TRUCK BLOWN OVER ON ITS SIDE ALONG HIGHWAY 315
ABOUT 2 MILES WEST OF THE COMMUNITY OF CLAYTON. NO
INJURIES.
&&
15Local storm report, Apr 5, 11:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL TIMPSON 31.91N 94.40W
04/05/2005 1.00 INCH SHELBY TX BROADCAST MEDIA
QUARTER SIZED HAIL COVERING THE GROUND IN TIMPSON
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:09 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 66 min |
| Apr 5, 8:10 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 65 min |
| Apr 5, 8:26 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Titus | 49 min |
| Apr 5, 8:29 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 46 min |
| Apr 5, 9:03 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 27 min |
| Apr 5, 9:12 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Smith | 48 min |
| Apr 5, 9:19 PM CDT | Severe Thunderstorm Warning | SHV | Rusk | 56 min |
| Apr 5, 9:48 PM CDT | Severe Thunderstorm Warning | SHV | Panola | 57 min |
| Apr 5, 10:06 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 54 min |
| Apr 5, 11:49 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 56 min |
| Apr 5, 10:38 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 67 min |
| Apr 5, 10:47 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 58 min |
| Apr 5, 11:23 PM CDT | Severe Thunderstorm Warning | SHV | Bossier | 67 min |
| Apr 6, 12:09 AM CDT | Severe Thunderstorm Warning | SHV | Bienville | 51 min |
| Apr 6, 12:30 AM CDT | Tornado Warning | SHV | Bienville | 30 min |
| Apr 6, 1:58 AM CDT | Severe Thunderstorm Warning | SHV | Jackson, Ouachita | 47 min |
| Apr 6, 2:38 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 22 min |
| Apr 6, 2:44 AM CDT | Severe Thunderstorm Warning | SHV | Winn | 46 min |
| Apr 6, 3:12 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 63 min |
| Apr 6, 4:09 AM CDT | Severe Thunderstorm Warning | SHV | Grant | 36 min |
| Apr 6, 4:30 AM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 45 min |
| Apr 5, 8:46 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.